Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Progesterone low?

Ok so doctor just called and said that my HCG levels were correct for 4 weeks of pregnancy but my progesterone was low. I have to take a medication for 10 weeks of pregnancy has ANYONE had this problem before?

 
egurl85

Asked by egurl85 at 4:22 PM on Jul. 8, 2010 in Pregnancy

Level 5 (59 Credits)
This question is closed.
Answers (6)
  • My sister had this problem for both her pregnancies, they were both healthy babys. She had to do the same thing. as long as your HCG numbers are good you shouldnt worry.
    wood1980

    Answer by wood1980 at 5:59 PM on Jul. 8, 2010

  • A family member of mine just went through the exact same senario and one round of the synthetic progesterone worked for her.
    Erin814

    Answer by Erin814 at 4:25 PM on Jul. 8, 2010

  • ^scenario
    Erin814

    Answer by Erin814 at 4:25 PM on Jul. 8, 2010

  • what did they do? they are giving me a medication to inject for 10 weeks
    egurl85

    Comment by egurl85 (original poster) at 4:31 PM on Jul. 8, 2010

  • Progesterone is one of the necessary hormones to make a pregnancy stick. Low progesterone contributes to miscarriage. That said I had a progesterone shot every week from the time I found out I was pregnant to the 36th week. They offer suppository forms and I suggest you pass if they offer it to you. Suppositories leak out. Go injectable either daily or weekly. At least the medicine will go in your body and stay there. I think they may offer oral meds too, but I have no experience with oral forms.
    2autisticsmom

    Answer by 2autisticsmom at 7:19 PM on Jul. 8, 2010

  • I just came off the meds a few weeks ago. DO NOT DRINK CAFFEINE!!!! it lowers your progesterone!
    i lost a baby due to low progesterone and then got pregnant again right away and had low progestrone again. They put me on the meds and my baby is fine. I am now 16.5 weeks. Progesterone is a necessary hormone in your system to prevent misscarriages. it is what keep the pregnancy going until your second trimester. the meds are bad and I didnt have any side affects except it can aggravate morning sickness.
    i tried the suppositories and they gave me the worst uti. I ended up taking the pill form. It is one pill every night. No biggy.
    GL mama! And Congrats!
    tiredmomfor2

    Answer by tiredmomfor2 at 9:52 PM on Jul. 8, 2010